Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 321, NWS Memphis, TN

May 10, 2006DeSoto County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 10, 2006, 1:54 AM CDT for DeSoto County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2006, 1:54 AM CDT (06:54 UTC)
Expired
May 10, 2006, 2:30 AM CDT
In force
36 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County DeSoto County, MS

The radar

The Memphis radar (KNQA), 56 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 2:05 AM CDTHAIL 0.88Eudora, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 12:41 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2374 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 100654
SVRMEG
MSC033-100730-
/O.NEW.KMEG.SV.W.0321.060510T0654Z-060510T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
154 AM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 230 AM CDT

* AT 153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EUDORA...OR 7 MILES WEST OF HERNANDO...AND MOVING NORTHEAST AT 25
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEWISBURG
  AND OLIVE BRANCH.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3486 9025 3470 9015 3486 8970 3499 8982

$$
2 follow-up statements
000 
WWUS54 KMEG 100709
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
209 AM CDT WED MAY 10 2006

MSC033-100730-
/O.CON.KMEG.SV.W.0321.000000T0000Z-060510T0730Z/
DESOTO MS-
209 AM CDT WED MAY 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR DESOTO COUNTY...

AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HERNANDO...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEWISBURG AND OLIVE BRANCH.

LAT...LON 3486 9025 3470 9015 3486 8970 3499 8976

$$
000 
WWUS54 KMEG 100734
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
234 AM CDT WED MAY 10 2006

MSC033-100744-
/O.EXP.KMEG.SV.W.0321.000000T0000Z-060510T0730Z/
DESOTO MS-
234 AM CDT WED MAY 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR DESOTO COUNTY EXPIRES AT 230
AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE AREA.

.A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3486 9025 3470 9015 3486 8970 3499 8976

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:45 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, May 9, 9:45 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CDT TUE MAY 9 2006

MCS DEVELOPED OVER E OK THIS EVENING AND IT SHOULD PROPAGATE EAST
SOUTHEAST WITH SOUTHWESTERN MIDSOUTH COUNTIES BEING AFFECTED THE
MOST. ALSO LIGHT SHOWERS DEVELOPED IN SE AR AND OTHER WESTERN
COUNTIES OF THE MIDSOUTH. THINK SHOWERS LIKELY W AND N COUNTIES
DUE TO CURRENT TRENDS ON RADAR.

LOW SHOULD BE IN NC AR BY DAYBREAK TO SET US UP FOR MORE SEVERE
WEATHER WEDNESDAY.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

RENCH
Hazardous weather outlook, May 9, 3:37 PM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CDT TUE MAY 9 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-102245-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
336 PM CDT TUE MAY 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MID-
SOUTH TONIGHT.

SCATTERED THUNDERSTORMS OVER NORTH MISSISSIPPI COULD PRODUCE HAIL
AND DAMAGING WINDS UNTIL SUNSET THIS EVENING.

AN AREA OF THUNDERSTORMS COULD DEVELOP OVER OKLAHOMA AND KANSAS
LATER THIS EVENING...AND COULD REACH EAST ARKANSAS BY SUNRISE.
LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE AGAIN WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS THE ENTIRE
MID SOUTH ON WEDNESDAY. A COLD FRONT WILL MOVE THROUGH THEMID SOUTHH
DURING THE DAYTIME HOURS. THE AIRMASS WILL BE VERY MOIST AND
UNSTABLE. UPPER LEVEL WINDS WILL BE VERY FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS ARE
LIKELY WITH THESE STORMS.

THE STORMS ARE EXPECTED TO DEVELOP OVER EASTERN ARKANSAS DURING
THE LATE MORNING HOURS...AND WILL MOVE INTO WEST TENNESSEE AND
NORTH MISSISSIPPI DURING THE EARLY AFTERNOON. ANY SEVERE WEATHER
SHOULD MOVE OUT OF THE MID-SOUTH AREA BY SUNSET WEDNESDAY EVENING.

AFTER WEDNESDAY...NO WIDESPREAD HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS IS POSSIBLE
TONIGHT...AND LIKELY ON WEDNESDAY.

In the hours before

Special weather statement, May 10, 12:21 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1221 AM CDT WED MAY 10 2006

MSZ010-100545-
COAHOMA MS-
1221 AM CDT WED MAY 10 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...COAHOMA COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 3 MILES SOUTH OF CLARKSDALE AT 1221 AM CDT...MOVING NORTHEAST
AT 5 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN COAHOMA COUNTY...INCLUDING THE CITY OF CLARKSDALE...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, May 10, 12:31 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1231 AM CDT WED MAY 10 2006

MSZ020-100600-
TALLAHATCHIE MS-
1231 AM CDT WED MAY 10 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TALLAHATCHIE COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTHEAST OF BRAZIL AT 1231 AM CDT...MOVING NORTH AT
15 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN TALLAHATCHIE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 10, 12:58 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 AM CDT WED MAY 10 2006

MSZ007-100630-
TUNICA MS-
1258 AM CDT WED MAY 10 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TUNICA COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES WEST OF DUNDEE AT 1258 AM CDT...MOVING NORTHEAST AT
25 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN TUNICA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 12:55 AM CDTFlash Flood WarningMEGCoahoma65 min
May 10, 1:05 AM CDTSevere Thunderstorm WarningMEGTallahatchie40 min
May 10, 1:19 AM CDTSevere Thunderstorm WarningMEGQuitman26 min
May 10, 1:30 AM CDTSevere Thunderstorm WarningMEGPanola, Tate45 min
May 10, 1:47 AM CDTSevere Thunderstorm WarningMEGTallahatchie, Yalobusha43 min
May 10, 2:15 AM CDTSevere Thunderstorm WarningMEGCoahoma30 min
May 10, 2:20 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette25 min
May 10, 2:25 AM CDTSevere Thunderstorm WarningMEGMarshall29 min
May 10, 2:50 AM CDTSevere Thunderstorm WarningMEGChickasaw, Pontotoc55 min
May 10, 3:44 AM CDTFlash Flood WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more10 hr
May 10, 3:44 AM CDTSevere Thunderstorm WarningMEGYalobusha36 min
May 10, 4:17 AM CDTSevere Thunderstorm WarningMEGCalhoun28 min
May 10, 8:41 AM CDTSevere Thunderstorm WarningMEGMarshall, Tate20 min
May 10, 11:18 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie42 min
May 10, 11:55 AM CDTSevere Thunderstorm WarningMEGTate20 min
May 10, 11:57 AM CDTSevere Thunderstorm WarningMEGQuitman, Tallahatchie26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.